Hi I wonder if anyone else has experienced abdominal pain or discomfort since taking MTX? I have had gallstones for 10 years now but have been trouble/ pain free until this New Year when the tummy ache and IBS type stuff started up again at the same time as my MTX dose was doubled. My diet has remained exactly the same so I'm a bit concerned because the gallbladder sits directly under the liver and my liver function tests have been coming back raised for a few weeks now. Has anyone else here experienced this problem?
MTX and Gallbladder problems/ abdominal pains anyone? - NRAS
...just a thought but are you sure it is down to mtx and not diclofenac (do you take this) I took it for five years and then suddenly started to get tummy and gallbladder problems. Came off it and (touch wood) all back to normal - RA worse as a result though!
Thanks Mel but no I came off all pain meds and NSAIDs when I learned that my liver function tests were raised 3 weeks ago. I suffered bad fluid retention in my feet when I took diclofenac so was taken off it.
I think the gut ache must be connected to the MTX and raised liver function because whenever I eat and often in the evening I'm doubled up and this is new. I hadn't had any trouble in my tummy since the RA kicked off and I dropped gluten - although I have been half expecting the gallstones to flare because I've been slowly but surely losing weight - often a trigger for new stones to form I read. Oh well I'll see what my GP says tomorrow - dread having him prod my horrible flabby belly though! TTx
I have to say that my stomach has been more "excitable" since starting MTX. I've found that rich or heavy meals are likely to have a rather quick and anti-social effect, so eating out with friends has become a bit of a minefield. And I do get nauseous quite a bit too, but not a doubling over with pain thing at all. I'm afraid it sounds as if the belly prodding is the necessary next step.... think Rubens. Px
Thanks Polly - yes I have to go I know - I couldn't get to sleep last night for pain and for once it wasn't RA but bellyache so I'm trying to think Rubens but I don't recall any of his women having stretch marks like mine?
I thought quite hard and chose my usual GP on the basis that he's so paranoid that women will make passes at him that he usually avoids prodding where possible - which will suit me down to the ground - here's hoping anyway.
I've been down for gallbladder ops twice but pulled out the week before each time - sheer wimpishness on my part really - and also the thought of anyone seeing my horrible belly. Problem with a small community like this is that I even know the anaesthetist - he's my neighbour and used to sing in my choir as well as having delivered at least one of my children when he was my GP!
But hopefully my liver test results will be less raised this time at least. TTx
I have had pain on my left side for 4 years, I finally got diagnosed a year ago with IBS, irritable bowel syndrome. Fiber is the only thing that helps my pain.
I had my gallbladder removed 4 years ago, because it was only working at 3%. I have no idea why it stopped working, but I've been on Mtx for 28 years now-since I was 16.
Hope you get relief soon, Tilda.
That's interesting to know Christine - wonder if your gallbladder's failure and the MTX were linked somehow? I don't think this is IBS because it's on my right side and that is more liver and gallbladder related GP said. My diet hasn't changed in ten months and I eat lots of roughage - probably too much I sometimes think! I dropped gluten back in April when the RA kicked off and had felt so much better in my gut for doing this - hadn't so much as farted or burped since then! But now I'm all bloated up and scared of eating anything and just in lots of pain high up on the right hand side so a new stage has arrived for me. I think I'm going to be brave and go back and see the woman GP who diagnosed the gallstones (when I was FFF = fair fat and forty as my GP friend gigglingly told me - now FFF a year off 50!) and ask to be put on list for removal of the wretched thing once more - and not bail out this time! TTx
The pain could be your gall bladder griping.. choleocystitis
Thanks Summer I'll look that up - GP used another term to describe what he thought was going on but I couldn't follow it. Not had so much trouble today although joints are all kicking off instead - can't win! Unless its because I'm now taking the Omeprazole again?